MAUDE Adverse Event Report: BIOSENSE WEBSTER INC PREFACE; INTRODUCER, CATHETER

BIOSENSE WEBSTER INC PREFACE; INTRODUCER, CATHETER
Catalog Number 301803MS
Medical Device Problem Code Backflow (1064)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/02/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) procedure with a preface sheath and observed blood return from the hemostatic valve.Initially it was reported that the preface's hemostatic valve was damaged.Timing was 1 hour and 30 minutes after the start of use, after pulmonary vein isolation (pvi) cavotricuspid ishmus (cti) was completed, when reinserting the catheter to the left atrium (la).The issue was resolved by replacing the sheath to another new one.The procedure was completed without patient's consequence.There was no reverse bleeding or air contamination due to this.The hemostatic valve itself was not damaged.Additional information was received on 06-oct-2024 which clarified that the hemostatic valve got damaged, although it was not broken/cracked.The sheath was being used on the patient.No air entered the patient¿s body.No blood return was observed.Additional information was received on 04-nov-2024.Blood return from the hemostatic valve was confirmed.The hemostatic valve did not dislodge inside the hub nor outside the hub.The brim cap / did not become detached from the sheath.The approximate volume of blood that was lost was a few drops.However, the exact amount was unknown.Additional clarification was received on 06-nov-2024 stating that initially, it was reported that there was no blood return or air contamination, but on additional information, it was confirmed that blood return was observed.This event was originally considered non-reportable, however, bwi became aware on 04-nov-2024 of the blood return from the hemostatic valve and have reassessed the event as reportable.The awareness date for this record is 04-nov-2024.
 
Additional Manufacturer Narrative
An analysis of the product could not be performed since a physical sample was not received for evaluation.A manufacturing record evaluation was performed for the finished device number lot: 18223285 and no internal actions related to the complaint was found during the review.If the product is received at a later date, the investigation will be updated as applicable.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).

Brand Name
PREFACE
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key20768858
Report Number2029046-2024-03788
Device Sequence Number14552825
Product Code DYB
UDI-Device Identifier10846835000030
UDI-Public(01)10846835000030(17)260630(10)18223285
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K982740
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Catalogue Number301803MS
Device Lot Number18223285
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2024
Initial Report FDA Received Date11/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK CATHETER.; UNK RF NEEDLE.
Patient SexUnknown